Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 10, NWS El Paso, TX

April 15, 2007Grant County, Hidalgo County, Luna County, New Mexico

NWS El Paso, TX issued this red flag warning at Apr 15, 2007, 8:05 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Apr 15, 2007, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2007, 8:05 AM MDT (14:05 UTC)
In effect from
Apr 15, 2007, 1:00 PM MDT
Expired
Apr 15, 2007, 7:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3250 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 151405
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
805 AM MDT SUN APR 15 2007

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON AND EVENING FOR
LOWLAND DESERTS OF SOUTHWESTERN NEW MEXICO...

.LOW PRESSURE MOVING IN FROM THE WEST WILL CAUSE BREEZY TO WINDY
CONDITIONS ACROSS THE AREA SUNDAY AFTERNOON AS HUMIDITY DROPS TO
THE LOW AND MIDDLE TEENS ACROSS THE LOWLAND DESERTS. THE STRONG
WINDS AND LOW HUMIDITY...COMBINED WITH EXPECTED HIGH FIRE DANGER
RATINGS...WILL LIKELY CAUSE CRITICAL FIRE DANGER CONDITIONS FOR
SUNDAY AFTERNOON AND EVENING.

NMZ112-151515-
/O.CAN.KEPZ.FW.A.0005.070415T1900Z-070416T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
805 AM MDT SUN APR 15 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. 

BREEZY TO WINDY CONDITIONS MAINLY WEST OF THE RIO GRANDE WILL BE
POSSIBLE THIS AFTERNOON AND EARLY EVENING BUT WIND SPEEDS WILL
REMAIN BELOW WARNING CRITERIA OR HUMIDITIES WILL REMAIN ABOVE 15
PERCENT TODAY. 

$$

NMZ111-152215-
/O.UPG.KEPZ.FW.A.0005.070415T1900Z-070416T0100Z/
/O.NEW.KEPZ.FW.W.0010.070415T1900Z-070416T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
805 AM MDT SUN APR 15 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

EAST TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH SUNDAY
AFTERNOON AND EVENING WHILE DAYTIME HEATING BRINGS HUMIDITY DOWN
TO OR SLIGHTLY BELOW 15 PERCENT OVER THE LOWLAND DESERTS. IN
ADDITION...FIRE DANGER READINGS ARE EXPECTED TO BE VERY HIGH OVER
MUCH OF THE AREA SUNDAY AFTERNOON. THESE CONDITIONS REQUIRE A RED
FLAG WARNING FROM 1 PM TO 7PM MDT TODAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LUNDEEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 5:07 AM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 15, 5:07 AM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
507 AM MDT SUN APR 15 2007

.SYNOPSIS...
WELL SEE SUNNY WARM WEATHER TODAY...BUT AN APPROACHING UPPER
LEVEL STORM SYSTEM WILL BRING BREEZY WINDS AND CLOUDS TO THE AREA
ON MONDAY AND TUESDAY. FOR THE MIDDLE PART OF THE WEEK AND BEYOND
WE WILL SEE NEAR NORMAL TEMPERATURES WITH OCCASIONALLY BREEZY
AFTERNOONS.

&&

.DISCUSSION...
A SHORT WAVE RIDGE IS CURRENTLY MOVING ACROSS NEW MEXICO WHICH IS
HELPING TO KEEP SKIES CLEAR TODAY. WE WILL HAVE A COOL START TO
THE MORNING...BUT OUR SURFACE FLOW WILL TURN AROUND TO THE
SOUTHWEST AND THAT WILL HELP WARM OUR TEMPERATURES 10 DEGREES
FROM YESTERDAYS HIGHS. OUR SURFACE FLOW MAKES THE TURN TO THE
SOUTHWEST AS THE INFLUENCE OF THE NEXT UPPER LEVEL TROF MAKES ITS
PRESENCE FELT ON THE BORDERLAND. THE GFS AND NAM ARE COMING INTO
A BETTER AGREEMENT ON THE TRACK OF THE LOW...TAKING ACROSS
CENTRAL NEW MEXICO. THEIR TIMING IS A LITTLE OFF WITH THE GFS SIX
TO TWELVE HOURS FASTER THAN THE NAM. I HAVE MENTIONED BREEZY
WINDS ON BOTH TODAY AND MONDAY...BUT WITH THE TRACK OF THE LOW
FURTHER SOUTH THAN WHAT IS IDEAL I DONT THINK WE WILL SEE A
WHOLE LOT OF WIND WITH THE SYSTEM. ALONG WITH THE BREEZES WILL BE
SOME CLOUDS AND MAYBE AN ISOLATED SHOWER OR THUNDERSTORMS. I HAVE
KEPT THE POPS IN THE AREA MOUNTAINS AND ALONG THE NORTHERN TIER
OF THE CWA FOR MONDAY NIGHT INTO TUESDAY MORNING. THE LOW IS
QUICK TO MOVE OUT SO BY WEDNESDAY A SHORT WAVE RIDGE WILL RETURN
TO CONTROL OUR WEATHER. FOR THE END OF THE WEEK THE SHORT WAVE
RIDGE WILL MOVE TO OUR EAST AND A LONG WAVE TROF WILL BUILD INTO
THE INTER MOUNTAIN WEST. WE WILL SEE LITTLE EFFECT FROM THE TROF.
OUR FLOW ALOFT WILL BECOME MORE ZONAL SO WE WILL SEE THE
OCCASIONALLY BREEZY AFTERNOON. FOR NEXT WEEKEND BOTH THE GFS AND
DGEX INDICATE ANOTHER TROF WILL MOVE ACROSS THE REGION WHICH
LOOKS TO KICK OUR WINDS UP A NOTCH.

TEMPERATURES TODAY WILL RETURN TO SEASONAL NORMAL LEVELS. WITH
THE LOW AND ASSOCIATED CLOUDS APPROACHING THE AREA ON MONDAY WE
WILL SEE OUR HIGHS A FEW DEGREES BELOW NORMAL FOR MONDAY AND
TUESDAY. AFTER THE LOW EXITS THE REGION WE WILL SEE A RETURN OF
NEAR NORMAL TEMPERATURES FOR THE END OF THE WEEK INTO THE
WEEKEND.

&&

.AVIATION...15/12Z-16/12Z
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WINDS
MAY PRODUCE TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 79  50  75  47  74 /   0   0   0   0   0
SIERRA BLANCA TX        76  48  71  45  69 /   0   0   0   0   0
LAS CRUCES              79  46  73  43  75 /   0   0   0   0   0
ALAMOGORDO              78  46  72  42  72 /   0   0  10  10  10
CLOUDCROFT              55  30  51  25  50 /   0  10  10  10  10
TRUTH OR CONSEQUENCES   77  44  71  42  73 /   0   0  10  10   0
SILVER CITY             69  37  64  35  63 /   0  10  10  10   0
DEMING                  80  44  74  42  75 /   0   0  10  10   0
LORDSBURG               78  44  73  42  73 /   0   0  10  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR NMZ111-112.

TX...NONE.
&&

15/15
Hazardous weather outlook, Apr 15, 6:40 AM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
640 AM MDT SUN APR 15 2007

NMZ022>025-030>032-TXZ055-056-161245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
640 AM MDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL BE
OCCASIONALLY BREEZY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY WINDS AGAIN
POSSIBLE ON MONDAY AND TUESDAY...WITH A SLIGHT CHANCE FOR SHOWERS
IN AREA MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.